Q. Is it safe to use Montair LC kid in a 4-year-old for reactive airway disease?

Answered by Dr. Faisal Abdul Karim Malim and medically reviewed by Dr. Nithila A

 

New
Do you have a question on Tablet Montair Lc or Cough? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My son is four and a half years old, and he is suffering from reactive airway disease (enclosing the reports and prescription). Kindly suggest based on the above medication that till how long we can safely go ahead with Montair LC Kid. Is there any upper limit of giving this. I am very skeptical about continuing it in the long run.

He is completely fine with this medicine, but if I skip a single dose, he starts coughing just anyways and ends up vomiting everything he had. So I keep on giving him a daily dose of MLC kid. Also, he is a bit aggressive and impatient. I do not know whether these are the emotional changes associated with this medicine. Please tell me that is he losing his natural immunity due to this.


Related Questions:
Does vomiting cause bruising of eyelids?
My cough lasted only for a week and the doctor says it is tuberculosis.Please help.
Can my continuous itching and increased leucocyte count be interrelated?
 

Dr. Faisal Abdul Karim Malim
MBBS., DCH
Child Health, Paediatrics

Hello,

Welcome to icliniq.com.

Please note that the medications prescribed are to the best of my knowledge. Montelukast has been prescribed for patients for prolonged periods extending up to even two years without any problems. It uses has shown reduced requirements of admission and improving the quality of life in patients suffering from hyperreactive airway disease.

However, it would be good if we can omit the LC (Levocetirizine) content by just giving Montelukast alone in the form of tablet Montair 4 mg daily at 8 pm instead of Montair LC syrup (Levocetirizine, Montelukast). The Levocetirizine component may cause dry mouth, sleepiness consequent irritable behavior in very few children if given for prolonged periods.

The tablet (Montair) can be crushed in a small cup of water, and the child can consume the paste or solution. Most of such cases usually get alright as age advances with complete remission by the age of six to eight years. Very rarely this may persist till 10 years. If it continues until the age of 10 to 12 years, it may progress into asthma in adulthood.

 

Thank you doctor,

I have tried that also, but with him, it is not helping me. If I give him Montair then too, he is coughing all the time badly, not able to eat anything. And the allergy is aggravated by anything like if someone exhales in front oh him that too may trigger a cough. My question is that since I have already given him Mont LC kid tablet for two years now will it harm if I continue it for another year or so. Kindly help.

 

Dr. Faisal Abdul Karim Malim
MBBS., DCH
Child Health, Paediatrics

Hello,

Welcome back to icliniq.com.

As I have said previously, in very few children, I have seen that the Levocetirizine component causes dry mouth, sleepiness, and consequent irritable behavior. Taking into consideration that you have mentioned that your child is a bit aggressive and impatient, these factors are suggesting that the LC component is causing some irritability or it might be that the child has fallen ill recurrently to the point that he is now agitated.

Either which ways, stopping the LC component will benefit. Now the next question is, how do we shift the child to Montair from Montair LC. The solution to this is we alternate the child everyday between tablet Montair (5 mg) and syrup. Montair LC and see how things go. Slowly over a period of two weeks increase the number of times you are giving montair and reduce the number of times you are giving Montair LC. This should take place over a period of four weeks to a point where Montair LC is stopped, and the child will be fine.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I am having cough and chest congestion for the last three days. Is this pneumonia?
Query: Hello doctor,I am having cough and chest congestion for the last three days. Also getting a mild fever again and again. I also have a chest X-ray done today only. Please suggest is it pneumonia and if yes how severe is it?  Read Full »
Dr. Srinivas Morampudi
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Your chest x-ray appears normal. There is no pneumonia. What you have is an upper respiratory tract infection (URTI), mostly caused by viruses. This is a self-limited disease and usually clears up within seven days on its own. Sometimes, cough can persist a while lon...  Read Full »
 
Does vomiting sensation after unprotected intercourse mean pregnancy?
Query: Hi, I had unprotected intercourse with my partner a month back. I did not ejaculate inside her. Later to be sure, she did a home pregnancy test after 21 days, it came negative. Since yesterday, she is having vomiting sensation, not able to eat anything, light stomach cramps and light fever. She did ...  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The best way to rule out pregnancy conclusively is serum beta HCG (human chorionic gonadotropin) test if she has not had her menses yet. If the HCG levels are less than 3mIU/ml, then she is not pregnant for sure. The delay in menses is then likely to be due to PCOD (...  Read Full »
 
I have a rash that appears only when I sweat or take a shower. Is it hives?
Query: Hello doctor, I am a 20 year old male. I have a weird rash on the back. It looks like hives but does not itch or burn at all. It only appears when I sweat or take a shower.  Read Full »
Dr. Smit Uttam Janrao
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. This is due to urticaria or hives. The mainstay treatment for this is to avoid the triggering factors, like in your case sweating or shower. I will suggest some medications. Please take them and let me know about the outcome. Tablet Montair LC (Montelukast and Le...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »
 
 

Also Read Answers From